Bad Reaction to Splenda

Discussion in 'Fibromyalgia Main Forum' started by TeaBisqit, Sep 18, 2009.

  1. TeaBisqit

    TeaBisqit Member

    I made the mistake of buying something with Splenda in it. I never, ever do that and didn't even realize it was in there till after I had started to eat it. I've been really, really sick for two days. It was like immediate nerve pain all over, muscle cramps, headache, a million things. I'm going to try to never get anything with it in there again. Has anyone else had a reaction to Splenda?

    It's awful that we have to be so careful of what's in our food.
  2. butterflydream

    butterflydream New Member

    Hi Tea,

    No i can't say that i have had what you have experienced.

    Good you realize what it is that has made you feel this way.

    My goodness, you take care, hope you get over this real quick.
    Looks like you're really gonna have to watch labels, we never know anymore what is being put into our foods.

    Wish you Well
  3. AllWXRider

    AllWXRider New Member

    Many of them bother me too. headaches.

    Stevia has an after taste, but I have been trying Truvia, its a refined stevia. It's wonderful!

    Juice some limes or lemons, add tonic water (quinine), some Truvia for taste. WOW!

    Stevia and Truvia are derived from a plant. Its heat stable for cooking and in coffee.
  4. AuntTammie

    AuntTammie New Member

    I have problems with the artificial sweeteners, too - more with asperatame than splenda, but I do have problems if I use much of it, too

    as to stevia, which allwxrider just mentioned, there is a bit of a concern with it, too....I recently posted a thread on this, titled stevia or stevia the sweetener (something like that I know stevia was in the title).....basically it acts as a vasodilator, which can be a problem for some of is not necessarily bad, but can be very dangerous depending on a few things- I can't stay online any longer, though, to explain further, so if you want to know about it look back a page or two or do a search for it
  5. AllWXRider

    AllWXRider New Member

    Us CFS/FM ppl often have circulatory problems: too much fibrin. some docs use heparin (blood thinner) to increase circulation.

    Some vasodialation sounds good to me. My blood pressure tends to be low, so vasolation might lower the Systolic (upper number), but mine is OK using Truvia (stevia).

    Exercise for circulation is essential for recovery for Lyme disease.

    I think if you stuff yourself with a cake made from stevia, you're asking for trouble. I use 2 packets / day.

    "Always in life you must choose the lesser weevil" Russel Crowe - Master and Commander
  6. mylegsarekillingme

    mylegsarekillingme New Member

    Anything that has aspertame in it makes me hurt. I have also read somewhere that aspertame is not good for people with Fibro. Try to avoid it. It will make you hurt more and as it does me and plenty of other people.......